MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the gastrointestinal videoscope had been reconditioned several times after repair and had failed each time with mold infestation in the working channel.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing and results are still pending.The investigation is ongoing and follow up with the customer is currently being performed.After culture testing, the device will be evaluated.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the customer provided cleaning disinfection and sanitization (cds) practices, the device evaluation, and the legal manufacturer's final investigation.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date:(b)(6) 2024 sampling from: tip cfu:no detection bacterial identification:no detection sampling from: forceps channel/suction channel cfu:2cfu bacterial identification:rothia mucilaginosa sampling from: air/water channel cfu:0cfu bacterial identification:no detection sampling from: sub-water channel cfu:2cfu bacterial identification:neisseria species sampling date:(b)(6) 2024 sampling from: tip cfu:no detection bacterial identification:no detection sampling from: forceps channel/suction channel cfu:0cfu bacterial identification:no detection sampling from: air/water channel cfu:0cfu bacterial identification:no detection sampling from: sub-water channel cfu:0cfu bacterial identification:no detection there were no obvious deviations in reprocessing; however, it is likely that the reprocessing was insufficient due to a leak from the equipment, as the leak was occurring from the point where the bacteria were detected.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and because the user culture results were not shared, the reported event could not be confirmed and a root cause could not be determined.Growth of microorganisms were reported through culture testing by the user after reprocessing.When olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, growth was noted; however, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18651362
Report Number9610595-2024-02539
Device Sequence Number8192029
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown